MAUDE Adverse Event Report: BALT USA, LLC ECLIPSE2L

BALT USA, LLC ECLIPSE2L
Model Number ECL2L6X15
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To whom it may concern: on (b)(6) 2020, balt usa received a complaint regarding the use of a single eclipse2l.Details reported as follows: "during embolization of spinal artery, md over inflated the eclipse dual lumen balloon beyond what was recommended for the size of the artery.The balloon caused a rupture of the anterior spinal artery.The md placed coils through the balloon to shut down the vessel.The md then injected some onyx through the eclipse.The procedure seemed successful until he tried to remove the eclipse.There appeared to be a chunk of onyx (and coil) that stuck to the balloon catheter tip when withdrawing.He stopped withdrawal and attempted to advance the intermediate catheter (cat5) into the asa to capture the onyx and coil.The cat5 could not get into the asa.He continued to withdraw the eclipse and the chunk of onyx and coil dislodged from the eclipse tip.Upon follow-up there did not seem to be a negative impact on the patient's status as a result of the procedural complication." the results of our investigation following return of the affected device, are summarized as follows: an evaluation of the actual complaint sample could not be performed device was reported unavailable.Based on the provided information, root cause can be attributed to user error as the device was inflated beyond the recommended size of the artery.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f191200103 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "during embolization of spinal artery, md over inflated the eclipse dual lumen balloon beyond what was recommended for the size of the artery.The balloon caused a rupture of the anterior spinal artery.The md placed coils through the balloon to shut down the vessel.The md then injected some onyx through the eclipse.The procedure seemed successful until he tried to remove the eclipse.There appeared to be a chunk of onyx (and coil) that stuck to the balloon catheter tip when withdrawing.He stopped withdrawal and attempted to advance the intermediate catheter (cat5) into the asa to capture the onyx and coil.The cat5 could not get into the asa.He continued to withdraw the eclipse and the chunk of onyx and coil dislodged from the eclipse tip.Upon follow-up there did not seem to be a negative impact on the patient's status as a result of the procedural complication.".

Brand Name
ECLIPSE2L
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine, ca
MDR Report Key9747878
Report Number3014162263-2020-00004
Device Sequence Number740361
Product Code MJN
UDI-Device Identifier00818053022982
UDI-Public00818053022982
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2020
Device Model NumberECL2L6X15
Device Catalogue NumberN/A
Device Lot NumberF191200103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2020
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;